Alert archive / Michigan / Winter Storm Warnings in 2025
Winter Storm Warning 18, NWS Gaylord, MI
NWS Gaylord, MI issued this winter storm warning at Dec 30, 2025, 2:27 PM EST for 5 counties in Michigan. It was in force for 37 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 30, 2025, 2:27 PM EST (19:27 UTC)
- Expired
- Jan 1, 2026, 3:02 AM EST
- In force
- 37 hr
- Issued by
- NWS Gaylord, MI
Counties Antrim County, MI, Chippewa County, MI, Crawford County, MI, Kalkaska County, MI, Otsego County, MI
The radar
The NCL Michigan radar (KAPX), 27 km from the middle of the area, began a volume at 19:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Dec 30, 12:12 PM EST, 2 hours 15 minutes earlier. Its key messages:
- Light lake effect snow showers will increase in intensity and coverage this afternoon and evening, producing accumulating snow through Wednesday. Highest accumulations are expected to be across northwest flow snowbelts of northwest Lower and eastern Upper.
- Wintry pattern continues across the Great Lakes through the remainder of the week.
- Slow moderation in temperatures heading into the weekend.
Area forecast discussion, Dec 30, 12:12 PM EST, 2 hours 15 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
1212 PM EST Tue Dec 30 2025
.KEY MESSAGES...
- Light lake effect snow showers will increase in intensity and
coverage this afternoon and evening, producing accumulating
snow through Wednesday. Highest accumulations are expected to
be across northwest flow snowbelts of northwest Lower and
eastern Upper.
- Wintry pattern continues across the Great Lakes through
the remainder of the week.
- Slow moderation in temperatures heading into the weekend.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 312 AM EST Tue Dec 30 2025
Lingering lake effect snow showers continue early this morning
within a well established northwest flow regime, though
accumulations through the morning hours should remain limited to
perhaps a few more inches. Attention turns to a fast moving
mid- level disturbance sliding through the flow later today. As
this wave approaches, a plume of deeper moisture spreads into
Northern MI, with near-saturated conditions developing above the
convective layer. While convective depths themselves do not
increase appreciably, increasing omega within the dendritic
growth zone and favorable seeder-feeder processes should allow
lake driven snow showers to gradually become more organized
through the afternoon. This should support a modest uptick in
snowfall rates within favored northwest flow snowbelts,
particularly across northwest Lower where a few inches of
accumulation by evening appear possible. Outside of these areas,
expect scattered lighter snow showers with limited impacts.
Temperatures today will remain colder with highs generally in
the upper teens to 20s.
The late day wave exits quickly, but is followed closely by
another disturbance arriving tonight into early Wednesday.
During this time, convective cloud depths increase somewhat as
additional mid level moisture overspreads the region. This setup
favors more efficient seeder feeder processes and supports a
transition toward more organized and robust lake effect snow. A
gradually veering low level wind profile may also allow for some
Lake Superior contribution into northern Lake MI, further
enhancing snowfall potential. Several inches of new snow appear
likely overnight into Wednesday, with the greatest accumulations
favored once again across northwest Lower and eastern upper.
Total snow accumulations between 4 and 8 inches, with localized
amounts greater than 8 inches will be possible across the
typical northwest flow snowbelts in northern Lower and eastern
Upper. Other areas west of I-75 look to generally get between 2
to 5 inches with locations elsewhere receiving 1 to 3 inches.
Please see the latest Winter Weather Advisory for more details.
Lows tonight fall into the teens.
&&
.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Issued at 312 AM EST Tue Dec 30 2025
The overall pattern through the latter half of the week remains
active, with strong northwest flow aloft supporting periodic
passages of fast moving shortwave disturbances. None of these
waves currently appear particularly strong on their own, though
each will have the potential the enhance lake effect snow
showers as the pass through the region. As a result,
intermittent lake driven snow chances persist at times through
the weekend, especially within the typical northwest flow
snowbelts.
Temperatures through the long term look to remain colder, with
daytime highs generally ranging from the teens to 20s. Thursday
look to be the coldest day with highs struggling to get out of
the teens. Overnight lows will commonly fall into the single
digits and teens. Some gradual moderation may begin heading into
the weekend, with temperatures trending closer to seasonal
normals Sunday into Monday.
&&
.AVIATION /18Z TAFS THROUGH 18Z WEDNESDAY/...
Issued at 1207 PM EST Tue Dec 30 2025
Lake effect and enhanced snow showers will continue through much of
the period. Slight downtick in activity possible tonight, then a
ramp up again on Wednesday. Thus, TAF period will be riddled with
MVFR to low VFR CIGs for most, with lowered VSBYs within heavier
snow showers. Most terminals will be within the better potential for
snow showers and VSBYs around or under 1 SM later this
afternoon, into tonight, and then again on Wednesday. Winds
will be breezy at times as well, up to 25 knots on average this
afternoon, then 25 to 30 knots on Wednesday.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...Winter Weather Advisory until midnight EST tonight for MIZ016-
020-025-026-031-032.
Winter Weather Advisory until 7 PM EST Wednesday for MIZ021-
022-027-028-086-087-099.
MARINE...Small Craft Advisory until 4 AM EST Wednesday for LHZ345>349.
Gale Watch from Wednesday morning through Thursday morning for
LHZ345>349.
Small Craft Advisory until 7 PM EST this evening for LMZ323-
341-342-344>346.
Gale Watch from Wednesday morning through late Wednesday night
for LMZ323-341-342-344>346.
Small Craft Advisory until 4 AM EST Wednesday for LSZ321-322.
Gale Watch from Wednesday morning through Thursday morning for
LSZ321-322.
&&
SHORT TERM...NSC
LONG TERM...NSC
AVIATION...JLDHazardous weather outlook, Dec 30, 11:01 AM EST, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1101 AM EST Tue Dec 30 2025 MIZ016>018-020>036-041-042-086>088-095>099-311615- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1101 AM EST Tue Dec 30 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...This afternoon and tonight. Accumulating lake effect snow expected this evening through Wednesday. Please see the latest Winter Weather Advisory for additional details. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Periodic chances for accumulating lake enhanced snow will continue through next week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snow amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-311615- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1101 AM EST Tue Dec 30 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...This afternoon and tonight. Freezing spray is likely on the nearshore waters of Lake Michigan and Lake Huron, along with Whitefish Bay. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Gale force wind gusts are possible again Wednesday afternoon through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. For more information visit http://weather.gov/gaylord.
In the hours before
Local storm report, Dec 30, 1:44 PM EST, 43 minutes before
Preliminary Local Storm Report
National Weather Service Gaylord MI
144 PM EST Tue Dec 30 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 AM Snow Curtis 46.21N 85.75W
12/30/2025 M13.4 Inch Mackinac MI Public
Report relayed via local media, 13.4 in the
last 36 hours at Curtis, MI.
0800 AM Snow East Jordan 45.15N 85.13W
12/30/2025 M13.0 Inch Charlevoix MI CO-OP Observer
CO-OP Observer station EJDM4 East Jordan.
0700 AM Snow 1 NW Waters 44.91N 84.72W
12/30/2025 M12.4 Inch Otsego MI CO-OP Observer
CO-OP Observer station APXM4 Gaylord 9 SSW.
0700 AM Snow 2 SE Elmira 45.05N 84.82W
12/30/2025 M10.9 Inch Otsego MI Cocorahs
Cocorahs station MI-OT-19 Elmira 2.2 ESE.
0800 AM Snow 1 SSE Petoskey 45.36N 84.95W
12/30/2025 M10.1 Inch Emmet MI CO-OP Observer
CO-OP Observer station PTYM4 Petoskey NCMC.
0549 PM Snow 3 NW Boyne City 45.21N 85.00W
12/29/2025 M10.0 Inch Charlevoix MI Public
0700 AM Snow 4 WSW Bates 44.73N 85.51W
12/30/2025 M9.4 Inch Grand Traverse MI CO-OP Observer
CO-OP Observer station TCEM4 Traverse City
4.7 ESE.
0700 AM Snow 4 WSW Bates 44.73N 85.51W
12/30/2025 M9.4 Inch Grand Traverse MI Cocorahs
Cocorahs station MI-GT-25 Traverse City 4.7
ESE.
0700 AM Snow 1 ENE Harbor Springs 45.43N 84.98W
12/30/2025 M9.2 Inch Emmet MI Cocorahs
Cocorahs station MI-EM-5 Harbor Springs 0.7
ENE.
0700 AM Snow 1 NW Fife Lake 44.58N 85.37W
12/30/2025 M8.3 Inch Grand Traverse MI CO-OP Observer
CO-OP Observer station FLAM4 Fife Lake 2
WNW.
0800 AM Snow 2 WNW Kalkaska 44.75N 85.21W
12/30/2025 M8.1 Inch Kalkaska MI Cocorahs
Cocorahs station MI-KK-5 Kalkaska 1.5 WNW.
0800 AM Snow Charlevoix 45.32N 85.27W
12/30/2025 M8.0 Inch Charlevoix MI CO-OP Observer
CO-OP Observer station CHRM4 Charlevoix.
0800 AM Snow 1 W Petoskey 45.37N 84.98W
12/30/2025 M7.5 Inch Emmet MI CO-OP Observer
CO-OP Observer station PETM4 Petoskey WWTP.
0800 AM Snow 2 N Suttons Bay 45.00N 85.65W
12/30/2025 M7.5 Inch Leelanau MI Cocorahs
Cocorahs station MI-LL-8 1 NNE Suttons Bay.
0730 AM Snow 2 W Sault Ste. Marie 46.49N 84.40W
12/30/2025 M7.1 Inch Chippewa MI CO-OP Observer
CO-OP Observer station SSMM4 Sault Ste.
Marie.
0730 AM Snow 2 E Sault Ste. Marie 46.49N 84.32W
12/30/2025 M7.1 Inch Chippewa MI Cocorahs
Cocorahs station MI-CP-14 Sault Ste. Marie
2.2 E.
0800 AM Snow 1 NNW Cheboygan 45.65N 84.47W
12/30/2025 M7.0 Inch Cheboygan MI CO-OP Observer
CO-OP Observer station CHBM4 Cheboygan.
0400 PM Snow 2 NNW East Jordan 45.19N 85.15W
12/29/2025 M6.5 Inch Charlevoix MI Cocorahs
Cocorahs station MI-CX-7 East Jordan 2.1
NNW.
1000 AM Snow 1 NNW Wellston 44.23N 85.96W
12/30/2025 M6.2 Inch Manistee MI Cocorahs
Cocorahs station MI-MN-1 Wellston 0.8 N.
0600 AM Snow Thompsonville 44.52N 85.94W
12/30/2025 E6.0 Inch Benzie MI Public
Report relayed via local media. 7 in the
last 24 hours at Thompsonville, MI.
0700 AM Snow 3 WNW Fairview 44.74N 84.11W
12/30/2025 M5.5 Inch Oscoda MI Cocorahs
Cocorahs station MI-OD-4 Mio 5.6 NNE.
0900 AM Snow Lovells 44.80N 84.46W
12/30/2025 M5.4 Inch Crawford MI Cocorahs
Cocorahs station MI-CF-9 Grayling 15.8 NE.
0800 AM Snow 3 ENE Kingsley 44.60N 85.48W
12/30/2025 M4.3 Inch Grand Traverse MI Cocorahs
Cocorahs station MI-GT-21 Kingsley 2.7 ENE.
0830 AM Snow 1 SSE Mio 44.65N 84.12W
12/30/2025 M3.0 Inch Oscoda MI CO-OP Observer
CO-OP Observer station MYOM4 Mio WWTP.
&&The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 30, 2:49 AM EST | Winter Weather Advisory | APX | Alpena, Antrim, Benzie, Charlevoix, Cheboygan, Chippewa and 12 more | 48 hr |
| Dec 30, 2:53 AM EST | Small Craft Advisory | APX | 4 days | |
| Dec 30, 10:59 AM EST | Gale Watch | APX | 16 hr | |
| Dec 30, 2:34 PM EST | Gale Warning | APX | 43 hr |
Nearby
Winter Storm Warnings in Michigan, 2025Every winter storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.